advertisement
Question
Posted by: HeidiV | 2011/01/28

Cilift

Hi
I was left by my husband last year in June and we subsequently got divorced in August. After he told me that he had met someone else and wanted a divorce, I started getting mild anxiety attacks and was struggling to cope with my day to day life. My doctor prescribed Cilift, and I have been oing very well on it, after sruggling a bit for the first few weeks (which he assured me was normal. I am now weaning myself of fthe Cilift, since it was always supposed to be just a short-term thing and I have been on it for a little over 6 months. I was on 20mg per day, and for the past week or so I have been taking 20mg every 2nd day, next week I''ll take one every 3 days, etc etc. What I want to know is whether it is normal to suddenly start feeling extremely despondent and generally just very low and demotivated etc?? Is it sort of withdrawal symptoms and will te retutn to normal after my body has adjusted? Or should I accept that I am maybe not ready to go off the medication yet?

Thanks!
Heidi

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I actually consider that these episodes when one feels so understandably and naturally upset by real-life situations, are best dealt with by counselling or CBT, rather than by mere chemicals.
And if started on such a drug, one should come off it only when the shrink has re-assessed the situation and recommended this, and on the timetable he suggests. Withdrawal symptoms can occur, but are more commonly anxiety-like rather than resembling depression, and apply where there has been a genuine chemical depression rather than natural upset
And half a tablet is indeed an option.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: heidiv | 2011/01/31

Thanks for all the input!!!

Reply to heidiv
Posted by: cybershrink | 2011/01/29

I actually consider that these episodes when one feels so understandably and naturally upset by real-life situations, are best dealt with by counselling or CBT, rather than by mere chemicals.
And if started on such a drug, one should come off it only when the shrink has re-assessed the situation and recommended this, and on the timetable he suggests. Withdrawal symptoms can occur, but are more commonly anxiety-like rather than resembling depression, and apply where there has been a genuine chemical depression rather than natural upset
And half a tablet is indeed an option.

Reply to cybershrink
Posted by: Maria | 2011/01/28

Hi HeidiV
From personal experience I think you''re reducing too fast, you really need to speak to your doc about a schedule for weaning off the meds. The problem is also distinguishing between withdrawal symptoms and a return of the original problem if you stop taking meds and things are not going well. You need your doc''s input.

Take care, I hope you manage to get rid of the meds.

Reply to Maria
Posted by: Liza | 2011/01/28

CBT is short for Cognitive Behavior Therapy. It has helped me immensely. I used to use tranquillizers to control my anxiety and panic attacks. Now I can calm myself down when anxious so that it doesn''t even lead to a panic attack. If you cannot afford private, call the Depression and Anxiety Group helpline (the number is at the top of the page) and they will be able to help with more affordable options. It helps you to realize when actions and reactions are ''off'' and not normal - which in turn helps you to change your behavior positively and pro-actively.

You should ideally be supervised by a doctor while reducing medication, but if you really can''t - it is better to take half a tablet when reducing medication.

Kind Regards
Elizebeth

Reply to Liza
Posted by: HeidiV | 2011/01/28

Well I haven''t spoken to him about weaning myself no, but originally he said use it for 6 months. I will give him a acall though and ask him about rather prescribing 10mg, or can I just take half a tablet?
I saw a therapist for a few months after he left me and immediately following the divorce, but being a single mom and also having engaged in some serious retail therapy (lol) my finances are a bit stretched so I haven''t been back. I''ve also just been busy coping, since my daughter and I moved in September and I started a new job in November! So quite a lot has happened.

What is CBT?

Thanks!
Heidi

Reply to HeidiV
Posted by: Liza | 2011/01/28

Divorce is definitely a high-stress event. It is also not a good idea to reduce your medication if you haven''t talked about it with your doctor first. The demotivation and despondency does seem to indicate that you''re not ready to reduce the medication yet. You don''t mention it - but have you seen a psychologist? CBT can help with non-medication ways to handle your anxiety. Using CBT techniques can also help a lot when weaning off medication.

When you do start to reduce your medication, it will also more probably be to use 10mg per day instead of 20mg every two days. That way the medication levels in your blood stay more constant instead of peaking every second day - which means it works better.

Good Luck
Liza

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement